Pennsylvania, 2010

Flash Flooding and Flood in Pennsylvania, May 31, 2010

May 31, 2010 · NWS CTP · 18 events in 6 counties and zones

Strong heating of a very moist low level air mass aided severe thunderstorm development during the afternoon and evening over the south central mountains and lower Susquehanna valley. Despite weak upper level support and vertical wind shear, several storms produced damaging winds and hail up to one inch in diameter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$55,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Strong heating of a very moist low level air mass aided severe thunderstorm development during the afternoon and evening over the south central mountains and lower Susquehanna valley. Despite weak upper level support and vertical wind shear, several storms produced damaging winds and hail up to one inch in diameter. In addition, this environment proved to be favorable for slow-moving/training storms which resulted in localized flash flooding in Lancaster County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at May 31, 10:52 AM EST, 2 hours 48 minutes earlier.

Area forecast discussion, May 31, 10:52 AM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1152 AM EDT MON MAY 31 2010

.SYNOPSIS...
HIGH PRESSURE OFF THE ATLANTIC COAST WILL DIRECT WARMER AND MORE
HUMID AIR INTO THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS
THIS AFTERNOON WILL BECOME MORE NUMEROUS TONIGHT AND TUESDAY AS A
COLD FRONT CROSSES THE REGION. HIGH PRESSURE WILL BUILD INTO THE
STATE FOR A BRIEF TIME DURING MID-WEEK BEFORE UNSETTLED WEATHER
RETURNS.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
LLVL MOISTURE/INSTABILITY AND CONVECTIVE CLOUDS WILL INCREASE
STEADILY THIS AFTERNOON...ESPECIALLY ACROSS THE SW HALF TO TWO
THIRDS OF THE CWA. A BLEND OF SFC DEWPOINTS IN THE 65-70F RANGE
/WHICH FALLS ALMOST RIGHT IN THE MIDDLE OF THE HIGH-END GFS'S AND
MUCH LOWER NAM/ WILL BE USED TO FOCUS ON AREAS FOR MORE NUMEROUS
AND STRONGER PULSE TSRA BETWEEN 18Z MONDAY-00Z TUESDAY.

PREVIOUS MAX TEMPS AND POPS LOOK EXCELLENT FOR THIS AFTERNOON AND
EARLY THIS EVENING. THE FEW MODIFICATIONS THAT WERE MADE WERE
INCREASING HOURLY TEMPS THROUGH EARLY THIS AFTERNOON...AND
TRIMMING CLOUD COVER IN THE GRIDS A BIT THROUGH 18-19Z.

AREAS OF SFC-925 LIFTED INDICES...AS LOW AS -9C AND -6C
RESPECTIVELY VIA THE 14Z 13KM RUC ARE SEEN ACROSS ALL OF THE CWA
/EXCEPT FOR OUR FAR NE MTN ZONES WHERE SFC DEWPOINTS SHOULD HOVER
AROUND 60F WITH THE 09Z SREF'S PROB OF CAPE >1000 J/KG AOB 30
PERCENT.

A FAIRLY WEAK...MID/UPPER LEVEL SHORT WAVE WILL DRIFT SLOWLY NE
ACROSS THE UPPER OHIO RIVER VALLEY LATE THIS AFTERNOON AND
INTERACT WITH MESO SCALE BOUNDARIES AND FEATURES LIKE THE RIDGES.

MEAN STORM MOTION WILL BE FROM 220-230 DEG AT NEARLY 20 KTS...WITH
NEW CELL DEVELOPMENT /MBE PROPAGATION/ MAINLY TO THE NORTH AT
SIMILAR SPEEDS.

TEMPS WILL GET SIZZLING HOT THIS AFTERNOON WITH HIGHS BETWEEN 82F AND
91F AREA-WIDE.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH TUESDAY NIGHT/...
DIURNAL CONVECTION SHOULD WANE BY LATE EVENING. BUT...THE FALLING
5H HEIGHTS AND LINGERING BOUNDARIES FROM THE EARLIER POPCORN WILL
KEEP SOME CONVECTION GOING ALL NIGHT. THE NW HALF WILL BE MOST AT
RISK FOR SHRA/TSRA BEFORE SUNRISE. THE FRONT SHOULD BE TO THE SE
OF THE LOWER LAKES BY SUNRISE TUES...AND PUSH THRU FROM NW TO SE
DURING THE DAYLIGHT HRS TUES. SUFFICIENT HEATING SHOULD EXIST IN
ADVANCE OF THE FRONT AND ASSOCD CLOUDINESS TO ADD FUEL TO THE FIRE
AND BRING CAPES BACK INTO THE 1000-1500 RANGE IN THE SE ON TUES.
MAXES WILL RUN BETWEEN 75F AND 85F. SOME CLEARING MAY OCCUR IN THE
FAR NW BEFORE SUNSET AND PUSH DOWN INTO THE LWR SUSQ AFTER
MIDNIGHT. LOWS WILL COOL DOWN CLOSE TO THE DEWPOINTS AND THE AIR
SHOULD GO CALM. A HEALTHY DASH OF LEFTOVER MOISTURE IS ALSO IN THE
MIXER. THIS IS USUALLY A RECIPE FOR FOG...AND WILL CONTINUE TO
MENTION FOR WED AM.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
DRIEST...AND MOST COMFORTABLE PERIOD /HUMIDITY-WISE/ OF THE WEEK
WILL OCCUR TUESDAY NIGHT THROUGH WEDNESDAY AS A RIDGE OF HIGH
PRESSURE DRIFTS EAST ACROSS THE COMMONWEALTH.

DEWPOINTS WILL DIP BACK INTO THE 50S TO AROUND 60F. UPPER FLOW
BECOMES MORE ZONAL AND MUCH STRONGER ACROSS THE NRN US THROUGH
SOUTHERN NEW ENGLAND LATE THIS WEEK RIGHT THROUGH NEXT WEEKEND.

TIMING OF INDIVIDUAL SFC/UPPER VORTICITY FEATURES AND ASSOCIATED LOW
LEVEL FRONTAL BOUNDARIES WILL BE DIFFICULT...SO MANY PERIODS CONTAIN
THE CHANCE FOR A FEW SHRA/TSRA.

BEST CHC FOR CONVECTION WILL BE LATE THUR THROUGH FRIDAY...AND AGAIN
LATE SAT/SUNDAY.

TEMPS FOR THE MID TO LATE WEEK WILL BE SEVERAL OR MORE DEG F ABOVE
NORMAL WITH MEAN...LAYER PWATS CLIMBING TO WELL ABOVE NORMAL /NEAR
1.5 INCHES/ THURSDAY AND FRIDAY.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
VFR CONDS WILL DOMINATE THROUGH 17-18Z TODAY BEFORE INCREASING
LOW LEVEL MOISTURE AND A DISTURBANCE ALOFT APPROACHING FROM THE
OHIO RIVER VALLEY LEAD TO SCT SHRA/ISOLD TSRA OVER THE AREA AFTER
18Z THIS AFTN...MAINLY ACROSS THE SOUTHERN AND WESTERN AIRFIELDS.
AREAS OF VSBY NR 5-6 SM IN HAZE ARE POSSIBLE THROUGH THE
DAY...MAINLY ACROSS SOUTHERN PA BASED ON ADVECTION OF LOW LVL
MOISTURE/HZ FROM OHIO VALLEY.

AREAS OF MVFR VSBYS EXPECTED TONIGHT IN FOG.

OUTLOOK...
TUE...TSRA LIKELY WITH COLD FROPA.
WED...VFR.
THUR..VFR...THEN PM TSRA POSSIBLE.
FRI...TSRA POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...DANGELO/LAMBERT
SHORT TERM...DANGELO
LONG TERM...LAMBERT/MARTIN
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, May 31, 12:15 PM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
115 PM EDT MON MAY 31 2010

PAZ004>006-010>012-017>019-027-028-037-041-042-045-046-049>053-
056>059-063>066-011715-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
115 PM EDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>026-033>036-011715-
CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN-
115 PM EDT MON MAY 31 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS IN
EXCESS OF ONE INCH PER HOUR...AND RELAY ANY INFORMATION REGARDING
FLOODING AND ROAD CLOSURES DUE TO HIGH WATER...TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE.

LAMBERT

In the hours before

Special weather statement, May 31, 12:45 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
145 PM EDT MON MAY 31 2010

PAZ004-005-311845-
MCKEAN PA-WARREN PA-
145 PM EDT MON MAY 31 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCKEAN AND SOUTHERN
WARREN COUNTIES THROUGH 245 PM EDT...

AT 200 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ON A LINE
FROM FROM KANE TO WARREN TO 3 MILES NORTHEAST OF TITUSVILLE...
MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR
ENTERPRISE AROUND 200 PM...MARSHBURG AROUND 225 PM AND LEWIS RUN
AROUND 245 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE
ROAD 446.

LAT...LON 4178 7961 4199 7854 4182 7839 4165 7882
      4162 7913 4163 7963

FORECASTER: LAMBERT
Special weather statement, May 31, 1:14 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EDT MON MAY 31 2010

PAZ033-034-311915-
BEDFORD PA-SOMERSET PA-
214 PM EDT MON MAY 31 2010

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SOMERSET AND
SOUTHWESTERN BEDFORD COUNTIES THROUGH 315 PM EDT...

AT 207 PM EDT...STRONG THUNDERSTORMS WAS NEAR FROSTBURG NORTHWEST TO
ADDISON...MOVING  TO THE NORTH NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THE STORMS. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THE THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THE STORMS WILL BE NEAR WELLERSBURG AROUND
225 PM...MEYERSDALE AROUND 230 PM...CALLIMONT AROUND 235
PM...GARRETT AROUND 240 PM AND BERLIN AROUND 300 PM.

THIS WILL IMPACT ROUTE 219.

LAT...LON 3971 7925 3973 7931 3982 7931 3997 7909
      3994 7876 3972 7873 3971 7876

FORECASTER: LAMBERT
Special weather statement, May 31, 1:18 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 PM EDT MON MAY 31 2010

PAZ063-064-311915-
ADAMS PA-CUMBERLAND PA-
218 PM EDT MON MAY 31 2010

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ADAMS AND SOUTH
CENTRAL CUMBERLAND COUNTIES THROUGH 315 PM EDT...

AT 216 PM EDT...A STRONG THUNDERSTORM WAS 12 MILES SOUTH OF
CARLISLE...MOVING NORTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING IN THE
VICINITY OF THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR PINE GROVE FURNACE
AROUND 230 PM AND MOUNT HOLLY SPRING AROUND 315 PM.

LAT...LON 3994 7731 4004 7739 4018 7719 4009 7711
      4007 7714 4006 7710 4005 7709

FORECASTER: LAMBERT

The radar

The Pittsburgh radar (KPBZ), 115 km away, was scanning. The volume nearest the first event began at 18:40 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 7 hail, 2 flash flood, 1 heavy rain, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Somerset

When
May 31, 1:40 PM EST
Where
Somerset County, 0.87 mi SW of Addison
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
39.740, -79.340

Thunderstorm winds estimated near 60 mph downed trees in Addison.

Thunderstorm Wind, Warren

When
May 31, 2:30 PM EST
Where
Warren County, 0.51 mi E of Sugar Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
41.980, -79.340

Thunderstorm winds estimated near 60 mph downed numerous trees in the Sugar Grove area.

Thunderstorm Wind, Warren

When
May 31, 2:35 PM EST
Where
Warren County, 1.72 mi NE of Tidioute
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
41.700, -79.400

Thunderstorm winds estimated near 60 mph downed numerous trees in Deerfield Township just north of Tidioute.

Thunderstorm Wind, Cambria

When
May 31, 2:55 PM EST
Where
Cambria County, 0.87 mi NE of Summerhill
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
40.380, -78.760

Thunderstorm winds estimated near 60 mph downed numerous trees in Summerhill.

Hail, Cambria

When
May 31, 3:23 PM EST
Where
Cambria County, Buckhorn
Measured
1 in hail
Reported by
County Official
Coordinates
40.550, -78.500

Dime to quarter size hail covering the ground in the village of Buckhorn on Route 36 near the Cambria/Blair line.

Hail, Lancaster

When
May 31, 3:50 PM EST
Where
Lancaster County, 0.49 mi NNW of Willow Street
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.987, -76.282

Quarter size hail reported at the intersection of Routes 222 and 741 just north of Willow Street.

Thunderstorm Wind, Clearfield

When
May 31, 4:30 PM EST
Where
Clearfield County, 0.31 mi W of Curwensville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
40.971, -78.526

Thunderstorm winds estimated near 60 mph downed trees and wires along Route 453 near Curwensville.

Hail, Lancaster

When
May 31, 4:45 PM EST
Where
Lancaster County, Millersville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.000, -76.350

Nickel to quarter size hail reported at Millersville University.

Hail, Lancaster

When
May 31, 4:50 PM EST
Where
Lancaster County, 0.69 mi N of Hamilton Park
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.040, -76.320

Hail, Lancaster

When
May 31, 4:55 PM EST
Where
Lancaster County, 1.26 mi ENE of Hamilton Park
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.040, -76.300

Thunderstorm Wind, Lancaster

When
May 31, 4:55 PM EST
Where
Lancaster County, 1.26 mi ENE of Hamilton Park
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.040, -76.300

Thunderstorm winds estimated near 60 mph downed several large tree limbs on the west side of Lancaster.

Thunderstorm Wind, York

When
May 31, 5:00 PM EST
Where
York County, Wrightsville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.030, -76.530

Thunderstorm winds estimated near 60 mph downed numerous trees and wires in Wrightsville.

Flash Flood, Lancaster

When
May 31, 5:30 PM EST to 6:59 PM EST
Where
Lancaster County, 0.62 mi NW of Falmouth to 2.24 mi SW of Milton Grove
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.136, -76.709

Torrential thunderstorm rains in excess of 3 inches in a few hours caused flash flooding in west-central Lancaster County during the evening. The areas most affected included Columbia and Marietta Boroughs and much of West Hempfield Township. Several municipal roads including State Routes 23 and 441 were closed due to flooding. A mudslide on SR 411 contributed to a three-vehicle accident. A several roads were closed in the Willow Street/Pequea Township and Lancaster areas. The Rheems Fire Department reported areas of flash flooding in Maytown. Route 30 was closed near Columbia. Several basements were flooded.

The flash flooding eventually transitioned to areal flooding later in the evening before receding around midnight.

Hail, Lancaster

When
May 31, 6:00 PM EST
Where
Lancaster County, Elizabethtown
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
40.150, -76.600

Hail, York

When
May 31, 6:15 PM EST
Where
York County, 1.48 mi SSE of Roler
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
40.000, -76.940

Heavy Rain, Lancaster

When
May 31, 6:20 PM EST
Where
Lancaster County, 1.26 mi ENE of Hamilton Park
Reported by
Trained Spotter
Coordinates
40.040, -76.300

Spotter reported over 3 inches of rain in 1-2 hours.

Flash Flood, Lancaster

When
May 31, 7:00 PM EST to 7:09 PM EST
Where
Lancaster County, 0.62 mi NW of Falmouth to 2.24 mi SW of Milton Grove
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.136, -76.709

Torrential thunderstorm rains in excess of 3 inches in a few hours caused flash flooding in west-central Lancaster County during the evening. The areas most affected included Columbia and Marietta Boroughs and much of West Hempfield Township. Several municipal roads including State Routes 23 and 441 were closed due to flooding. A mudslide on SR 411 contributed to a three-vehicle accident. A several roads were closed in the Willow Street/Pequea Township and Lancaster areas. The Rheems Fire Department reported areas of flash flooding in Maytown. Route 30 was closed near Columbia. Several basements were flooded.

The flash flooding eventually transitioned to areal flooding later in the evening before receding around midnight.

Flood, Lancaster

When
May 31, 7:09 PM EST to 11:00 PM EST
Where
Lancaster County, 0.63 mi NW of Falmouth to 2.24 mi SW of Milton Grove
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.136, -76.709

Torrential thunderstorm rains in excess of 3 inches in a few hours caused flash flooding in west-central Lancaster County during the evening. The areas most affected included Columbia and Marietta Boroughs and much of West Hempfield Township. The flash flooding transitioned to areal flooding later that night before receding around midnight.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2010Every state in 2010This day in weather historyWarnings in Pennsylvania, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224814, 224816, 224815, 224817, 224818, 224819, 224821, 224822, 224823, 224824, 224825, 224827, 224830, 224828, 224829, 224912, 238258, 224911.